Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 9, 2012, 1:58 PM EDT for Pickens County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 1:58 PM EDT (17:58 UTC)
- Expired
- Aug 9, 2012, 2:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Pickens County, GA
The radar
The Atlanta radar (KFFC), 129 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2486 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
510
WWUS82 KFFC 091758
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
158 PM EDT THU AUG 9 2012
GAZ013-014-021-091830-
158 PM EDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN PICKENS...CHEROKEE AND DAWSON COUNTIES UNTIL 230 PM EDT...
AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TALMADGE...MOVING NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
PICKENS...CHEROKEE AND DAWSON COUNTIES THROUGH 230 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE WALESKA...SALACOA
VALLEY...TALMADGE...NELSON...TATE...MARBLEHILL...TALKING ROCK...
JASPER...FAUSETT LAKE...SEQUOYAH LAKE AND LAKE TAMARACK. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3454 8424 3427 8445 3435 8464 3455 8453
3456 8450 3455 8448 3456 8449 3456 8447
3455 8446 3456 8443 3455 8442 3455 8437
3458 8433
TIME...MOT...LOC 1759Z 209DEG 14KT 3439 8449
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:23 PM EDT, 35 minutes earlier.
Area forecast discussion, Aug 9, 1:23 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 123 PM EDT THU AUG 9 2012 .PREV DISCUSSION... /ISSUED 1000 AM EDT THU AUG 9 2012/ UPDATE... APPROACHING SHORT WAVE WILL ALLOW FOR SCATTERED SHOWERS AND STORMS TODAY WITH GUSTY WINDS AND FREQUENT LIGHTNING EXPECTED. SOME STORMS LIKELY TO GET STRONG AND POSSIBLY LOW END SEVERE. BDL SHORT TERM /TODAY THROUGH FRIDAY NIGHT/... THE SHORT TERM WILL BE DOMINATED BY A MID LEVEL LOW THAT SETS UP OVER THE GREAT LAKES...WHICH BEGINS AS A STRONG SHORTWAVE WAVE WORKING ITS WAY AROUND THE LONG WAVE TROUGH INITIALLY CENTERED OVER EASTERN CANADA. AS THE WAVE DIGS TOWARD THE WESTERN GREAT LAKES...IT CUTS OFF AND DEEPENS INTO THE AFOREMENTIONED MID LEVEL LOW. GENERAL TROUGHINESS CONTINUES TO DOMINATE THE EASTERN THIRD OF THE COUNTRY...BETWEEN RIDGES CENTERED OVER THE ATLANTIC AND DESERT SOUTHWEST. AS THE WAVE INITIALLY PUSHES TOWARD THE GREAT LAKES...IT PUSHES A SHORTWAVE AT THE BASE OF THE TROUGH ACROSS THE SOUTHEAST. AS THE LOW CUTS OFF AND DEEPENS ON FRIDAY...A SURFACE LOW DEVELOPS OVER THE OHIO VALLEY AND WILL OCCLUDE DURING THE DAY ON FRIDAY...AND AS A MORE SIGNIFICANT SHORTWAVE DEVELOPS...THE ASSOCIATED SURFACE FRONT MOVES TOWARD NORTH GEORGIA FRIDAY AFTERNOON. GFS AND ECMWF ARE IN DECENT AGREEMENT...WHILE THE NAM IS A LITTLE SLOWER AND A LITTLE DEEPER WITH THE GREAT LAKES LOW. WITHOUT SUPPORT FROM THE OTHER GUIDANCE FOR THE NAM...HAVE LEANED MORE TOWARD THE GFS THROUGH THE SHORT TERM. PW VALUES HAVE DROPPED BACK TO NEAR 1.5 INCHES FROM THE 2+ INCHES WE HAVE BEEN EXPERIENCING OVER THE LAST SEVERAL DAYS. ADDITIONALLY...AS ERNESTO CONTINUES TO MOVE INLAND AND THE ATLANTIC RIDGE STRENGTHENS TOWARD THE GULF...WE BEGIN TO LOSE THE DEEP TROPICAL MOISTURE FEED...AT LEAST FOR THE TIME BEING BEFORE THE NEXT SLUG OF MOISTURE IN THE EASTERN CARIBBEAN MOVES UP TOWARD THE SOUTHEAST. FOR TODAY... THE SHORTWAVE SHOULD INDUCE SHOWERS AND THUNDERSTORMS BUT HAVE LEFT POPS AT HIGH CHANCE AT BEST FOR THIS AFTERNOON. CAPES REMAIN THE HIGHEST...AROUND 2000 J/KG...ACROSS SOUTH AND CENTRAL GEORGIA SO HAVE THE HIGHEST POPS IN SOUTHERN ZONES. CANNOT RULE OUT STRONG TO AN ISOLATED SEVERE STORM ESPECIALLY IN THAT AREA TODAY. AS HAS BEEN THE CASE THE PAST FEW DAYS...MET GUIDANCE REMAINS ON THE COOL SIDE AND WITH THE MASS FIELDS...HAVE LEANED TOWARD THE SLIGHTLY WARMER MAV FOR HIGHS TODAY. THE MORE SIGNIFICANT SHORTWAVE ALONG WITH THE SURFACE FRONT MOVE INTO NORTH GEORGIA FRIDAY AFTERNOON AND EVENING. WITH THE STRONGER LOW ON THE NAM...MET POPS ARE HIGHER THAN MAV BUT GIVEN OVERALL AGREEMENT IN THE GENERAL PICTURE AS WELL AS WIDESPREAD POPS AND PW VALUES INCREASING AGAIN TO NEAR 2 INCHES...HAVE BROUGHT LIKELY POPS ACROSS THE AREA. WITH WEAK DEEP LAYER SHEAR PUSHING INTO NORTH GEORGIA AHEAD OF THE SHORTWAVE AND MODERATE CAPES OF ABOUT 1500 J/KG...THE CHANCE OF SEVERE THUNDERSTORMS INCREASES SOMEWHAT AND SPC HAS PUT AREAS NORTHEAST OF ATLANTA IN A DAY2 SLIGHT RISK. HOWEVER... BEST SEVERE POTENTIAL WILL BE FURTHER NORTHEAST CLOSER TO THE SURFACE AND UPPER LOW. THERE IS A MORE MARKED DIFFERENCE BETWEEN PROGGED HIGH TEMPS ON THURSDAY...WITH THE MET AGAIN ON THE COOLER SIDE. HAVE AGAIN LEANED TOWARD THE WARMER MAV. THE MORE NOTICEABLE CHANGE WILL COME FRIDAY NIGHT INTO NORTH GEORGIA BEHIND THE FRONT... AS DEWPOINTS DROP INTO THE LOWER 60S. THIS DRIER AIR WILL START A TREND OF COOLER NIGHTS AND MUCH MORE PLEASANT AFTERNOONS. SEE EXTENDED DISCUSSION BELOW. TDP LONG TERM /SATURDAY THROUGH WEDNESDAY/... DOES NOT APPEAR TO BE MUCH CHANGE IN THE LARGE SCALE PATTERN EXPECTED NEXT WEEK. LONG WAVE TROUGH STILL PROGGED TO REMAIN OVER THE ERN CONUS ALBEIT WITH SMALLER AMPLITUDE. SHORT WAVE AND ASSOCIATED FRONT DISCUSSED ABOVE SHOULD MOVE THROUGH THE STATE SAT AND SAT NIGHT WITH FAIRLY WIDESPREAD SHRA/TSRA. SPC DAY 3 OUTLOOK IS PEGGING PARTS OF CWA FOR SLT RISK OF SVR STORMS...WHICH IS UNCOMMON TO BE MENTIONED THAT FAR OUT. HOPEFUL THAT CLOUDS AND SOME MORNING PRECIP WILL KEEP INSTABILITY UNDER CONTROL HOWEVER WITH COOLER MID LEVEL TEMPS...WILL NOT TAKE MUCH HEATING TO GET THINGS GOING. MAIN THREATS WOULD BE DAMAGING WIND AND LIGHTNING WITH SOME HAIL UP TO 1.5 INCHES POSSIBLE. AFTER FROPA SHOULD REMAIN QUIET WITH NEAR NORMAL DAYTIME TEMPS AND COOL NIGHTTIME TEMPS UNTIL MON/TUE WHEN ANOTHER SHORT WAVE PASSING THROUGH THE MIDWEST IN MDTLY STRONG WESTERLIES WILL SWEEP ANOTHER FRONT INTO THE AREA. ONLY HAVE SLT CHC TO CHC POPS SO FAR AS AMPLITUDE OF THIS WAVE MUCH SMALLER THAN UPCOMING ONE FOR THIS WEEKEND. VERY GOOD AGREEMENT BETWEEN 00Z GFS AND 00Z ECMWF AND THEIR ENSEMBLE MEANS SO OVERALL FCST CONFIDENCE IS FAIRLY HIGH. MODELS ALSO NOT INDICATING ANY POTENTIAL FOR SIGNIFICANT TROPICAL ACTIVITY IN THE ATLANTIC. SNELSON && .AVIATION... 18Z UPDATE... MAIN CONCERN WILL BE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH IFR/MVFR CONDITIONS ASSOCIATED. OTHERWISE VFR CEILINGS EXPECTED. SURFACE WINDS SSW LESS THAN 10 KTS AWAY FROM STORM ACTIVITY. WILL NEED TO WATCH FOR POSSIBLE IFR/MVFR CEILINGS TO DEVELOP OVERNIGHT. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS THIS AFTERNOON INTO THE EVENING. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 90 69 87 68 / 40 40 60 50 ATLANTA 90 70 85 69 / 70 40 60 50 BLAIRSVILLE 83 63 81 63 / 70 40 70 50 CARTERSVILLE 90 67 85 65 / 70 40 70 50 COLUMBUS 91 72 88 72 / 70 40 60 50 GAINESVILLE 89 69 85 68 / 50 40 70 50 MACON 92 71 90 72 / 50 40 60 50 ROME 91 69 88 66 / 70 40 70 50 PEACHTREE CITY 89 68 87 68 / 70 40 60 50 VIDALIA 91 74 90 73 / 50 40 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....01 AVIATION...BDL
Hazardous weather outlook, Aug 9, 5:50 AM EDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 550 AM EDT THU AUG 9 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 550 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS AND SCATTERED THUNDERSTORMS ARE EXPECTED OVER CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER NORTH GEORGIA. .SYNOPSIS... A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE TOWARD THE STATE LATE TODAY. DEEP MOISTURE AND LIFT AHEAD OF THE LOW PRESSURE SYSTEM WILL ALLOW THUNDERSTORMS TO DEVELOP OVER MUCH OF THE AREA THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN. THE MOST LIKELY TIME FOR STORM DEVELOPMENT WILL BE BETWEEN NOON AND 10 PM. .DISCUSSION... IN SPITE OF INCREASING CLOUD COVER TODAY...COOLER TEMPERATURES ALOFT AND RICH LOW LEVEL MOISTURE WILL ALLOW INSTABILITY TO BECOME FAIRLY HIGH THIS AFTERNOON. CAPE VALUES WILL REACH 1500 TO 2000 J/KG. VERTICAL WIND SHEAR WILL REMAIN WEAK SO ANY STORM THAT DEVELOPS WILL REMAIN DISORGANIZED. HOWEVER...STORMS MAY STILL BECOME BRIEFLY SEVERE...ESPECIALLY ACROSS WESTCENTRAL AND CENTRAL GEORGIA. IN ADDITION...PRECIPITABLE WATER VALUES WILL BE HIGH TODAY WITH VALUES AROUND 1.8 INCHES. STORMS WILL MOVE SLOWLY TODAY AND SOME AREAS MAY RECEIVE 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME WHICH COULD RESULT IN MINOR FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AS THE UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT MOVE CLOSER TO THE STATE FRIDAY...SCATTERED THUNDERSTORMS ARE EXPECTED OVER MUCH OF NORTH AND CENTRAL WITH SOME POSSIBLY SEVERE. THE FRONT WILL MOVE OUT OF THE AREA SATURDAY NIGHT AND KEEP CONDITIONS STABLE THROUGH MONDAY...AFTER WHICH ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 9, 1:04 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
104 PM EDT THU AUG 9 2012
GAZ052-091730-
104 PM EDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN HEARD
COUNTY UNTIL 130 PM EDT...
AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRALHATCHEE...MOVING NORTHEAST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HEARD COUNTY...INCLUDING AREAS AROUND
GLENN...WARESVILLE...TEXAS...FROLONA...ROOSTERVILLE...FRANKLIN...
EPHESUS...CENTRALHATCHEE AND PLANT WANSLEY. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3343 8524 3342 8522 3343 8502 3330 8496
3328 8496 3313 8523 3341 8529
TIME...MOT...LOC 1705Z 234DEG 10KT 3333 8513Special weather statement, Aug 9, 1:09 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
109 PM EDT THU AUG 9 2012
GAZ084-091745-
109 PM EDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WILKINSON
COUNTY UNTIL 145 PM EDT...
AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NICKLESVILLE...MOVING NORTHEAST AT 15 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WILKINSON COUNTY...INCLUDING AREAS AROUND
NICKLESVILLE...IRWINTON AND TOOMSBORO. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3273 8295 3267 8305 3262 8315 3274 8328
3294 8307 3287 8304 3285 8301 3286 8300
3283 8297 3280 8296 3277 8296 3275 8294
TIME...MOT...LOC 1710Z 237DEG 13KT 3274 8312Special weather statement, Aug 9, 1:24 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
124 PM EDT THU AUG 9 2012
GAZ006-007-091800-
124 PM EDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN FANNIN AND GILMER COUNTIES UNTIL 200 PM EDT...
AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CHERRY LOG TO TAILS CREEK...MOVING
NORTHEAST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS FANNIN AND GILMER COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE MARION...EAST ELLIJAY...
ELLIJAY...TAILS CREEK...CARTECAY...ROY...PISGAH...BLACK GAP
SHELTER...STOVER CREEK SHELTER...SPRINGER MOUNTAIN SHELTER...DIAL...
CHERRY LOG...MOUNTAINTOWN...HEMP AND MARGRET. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3499 8414 3495 8418 3489 8411 3481 8414
3480 8410 3473 8410 3461 8418 3460 8425
3457 8426 3458 8433 3455 8437 3456 8451
3455 8465 3474 8465 3482 8459 3486 8462
3499 8462
TIME...MOT...LOC 1724Z 225DEG 6KT 3479 8434 3466 8456Special weather statement, Aug 9, 1:41 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
141 PM EDT THU AUG 9 2012
GAZ042-052-053-091815-
141 PM EDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CARROLL...
COWETA AND HEARD COUNTIES UNTIL 215 PM EDT...
AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROOSTERVILLE TO TEXAS...MOVING NORTHEAST AT
5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS CARROLL...COWETA AND HEARD COUNTIES THROUGH 215 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GLENN...WARESVILLE...
TEXAS...FROLONA...EPHESUS...BLACKJACK MOUNTAIN...ROOSTERVILLE...
POWERS CROSSROADS...HANDY...PLANT WANSLEY...CORINTH...FRANKLIN...
CENTRALHATCHEE...LOWELL AND TYUS. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3363 8505 3325 8488 3318 8508 3319 8510
3316 8512 3312 8524 3317 8525 3350 8531
TIME...MOT...LOC 1741Z 218DEG 5KT 3339 8521 3321 8515Special weather statement, Aug 9, 1:46 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
146 PM EDT THU AUG 9 2012
GAZ084-097-098-112-113-091815-
146 PM EDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TREUTLEN...
TOOMBS...MONTGOMERY...LAURENS AND WILKINSON COUNTIES UNTIL 215 PM
EDT...
AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GORDON TO HIGGSTON...MOVING NORTHEAST AT 10
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TREUTLEN...TOOMBS...MONTGOMERY...LAURENS AND WILKINSON
COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE AILEY...BARNHILL...LOTHAIR...LOWERY...HARLOW...
MONTROSE...DUDLEY...DUBLIN...GORDON...MOUNT VERNON...HIGGSTON...
CHAPPELLS MILL...NICKLESVILLE...KIBBEE AND EAST DUBLIN. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3206 8260 3208 8262 3229 8265 3231 8272
3224 8281 3262 8325 3288 8339 3298 8317
3283 8297 3271 8295 3269 8280 3266 8279
3261 8267 3252 8267 3250 8250 3242 8239
3236 8241 3229 8235 3231 8225 3226 8222
TIME...MOT...LOC 1746Z 244DEG 7KT 3283 8330 3261 8299
3224 8249Special weather statement, Aug 9, 1:58 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
158 PM EDT THU AUG 9 2012
GAZ013-014-021-091830-
158 PM EDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN PICKENS...CHEROKEE AND DAWSON COUNTIES UNTIL 230 PM EDT...
AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TALMADGE...MOVING NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
PICKENS...CHEROKEE AND DAWSON COUNTIES THROUGH 230 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE WALESKA...SALACOA
VALLEY...TALMADGE...NELSON...TATE...MARBLEHILL...TALKING ROCK...
JASPER...FAUSETT LAKE...SEQUOYAH LAKE AND LAKE TAMARACK. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3454 8424 3427 8445 3435 8464 3455 8453
3456 8450 3455 8448 3456 8449 3456 8447
3455 8446 3456 8443 3455 8442 3455 8437
3458 8433
TIME...MOT...LOC 1759Z 209DEG 14KT 3439 8449The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:30 PM EDT | Special Weather Statement | FFC | DeKalb | 30 min |
| Aug 8, 8:31 PM EDT | Special Weather Statement | FFC | Chattooga | 29 min |
| Aug 9, 11:21 AM EDT | Special Weather Statement | FFC | Haralson, Polk | 39 min |
| Aug 9, 11:32 AM EDT | Special Weather Statement | FFC | Floyd | 28 min |
| Aug 9, 11:59 AM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 46 min |
| Aug 9, 12:00 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd, Polk | 30 min |
| Aug 9, 12:23 PM EDT | Special Weather Statement | FFC | Bartow | 37 min |
| Aug 9, 12:34 PM EDT | Special Weather Statement | FFC | Chattooga, Walker | 26 min |
| Aug 9, 1:00 PM EDT | Special Weather Statement | FFC | Bartow, Catoosa, Dade, Gordon, Murray, Walker and 1 more | 30 min |
| Aug 9, 1:03 PM EDT | Special Weather Statement | FFC | Gilmer | 27 min |
| Aug 9, 1:04 PM EDT | Special Weather Statement | FFC | Heard | 26 min |
| Aug 9, 1:09 PM EDT | Special Weather Statement | FFC | Wilkinson | 36 min |
| Aug 9, 1:24 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 36 min |
| Aug 9, 1:41 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 34 min |
| Aug 9, 1:46 PM EDT | Special Weather Statement | FFC | Laurens, Montgomery, Treutlen, Wilkinson | 29 min |
| Aug 9, 2:22 PM EDT | Special Weather Statement | FFC | Johnson, Montgomery, Treutlen, Wilkinson | 23 min |
| Aug 9, 2:25 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 35 min |
| Aug 9, 2:27 PM EDT | Special Weather Statement | FFC | Heard, Troup | 33 min |
| Aug 9, 2:43 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Aug 9, 2:52 PM EDT | Special Weather Statement | FFC | Clayton | 23 min |
| Aug 9, 2:58 PM EDT | Special Weather Statement | FFC | Heard, Troup | 17 min |
| Aug 9, 3:00 PM EDT | Special Weather Statement | FFC | Banks, Dawson, Hall, Lumpkin | 30 min |
| Aug 9, 3:13 PM EDT | Special Weather Statement | FFC | Pike, Spalding | 32 min |
| Aug 9, 3:14 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Fayette, Meriwether, Troup | 31 min |
| Aug 9, 3:19 PM EDT | Special Weather Statement | FFC | Dooly, Macon, Schley, Sumter | 26 min |
| Aug 9, 3:29 PM EDT | Special Weather Statement | FFC | Putnam | 31 min |
| Aug 9, 3:33 PM EDT | Special Weather Statement | FFC | Banks, Hall, Lumpkin, Towns, Union, White | 27 min |
| Aug 9, 3:42 PM EDT | Special Weather Statement | FFC | Spalding | 33 min |
| Aug 9, 3:48 PM EDT | Special Weather Statement | FFC | Bleckley, Houston, Macon, Pulaski | 27 min |
| Aug 9, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Pulaski | 38 min |
| Aug 9, 4:09 PM EDT | Special Weather Statement | FFC | Jasper | 36 min |
| Aug 9, 4:10 PM EDT | Special Weather Statement | FFC | Gwinnett | 35 min |
| Aug 9, 4:12 PM EDT | Special Weather Statement | FFC | Dodge | 33 min |
| Aug 9, 4:16 PM EDT | Special Weather Statement | FFC | Bleckley, Houston, Twiggs | 29 min |
| Aug 9, 4:34 PM EDT | Special Weather Statement | FFC | Barrow, Dawson, Forsyth, Gwinnett, Hall, Walton | 26 min |
| Aug 9, 4:38 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Laurens, Twiggs, Wilkinson | 37 min |
| Aug 9, 4:47 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen, Wheeler | 28 min |
| Aug 9, 5:05 PM EDT | Special Weather Statement | FFC | Baldwin, Emanuel, Johnson, Jones, Laurens, Montgomery and 6 more | 55 min |
| Aug 9, 5:08 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 37 min |
| Aug 9, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones, Monroe | 44 min |
| Aug 9, 6:04 PM EDT | Special Weather Statement | FFC | Jones | 86 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.